Oregon, 2008

High Wind in Oregon, November 4, 2008

November 4, 2008 · NWS MFR · 1 event in 1 county or zone

A carport near Myrtle Creek Oregon was torn apart by localized high winds between 04/1000 and 04/1200 PST. No winds over 35 mph were reported by any surrounding stations.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A carport near Myrtle Creek Oregon was torn apart by localized high winds between 04/1000 and 04/1200 PST. No winds over 35 mph were reported by any surrounding stations. It is suspected that a microburst caused the damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 4, 8:30 AM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 4, 8:30 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PST TUE NOV 4 2008

.DISCUSSION...COOL AND SHOWERY PATTERN OVER THE AREA TODAY AS UPPER
TROUGH MOVES THROUGH THE REGION. WINTER WEATHER ADVISORIES FOR THE
CASCADES AND TO THE EAST WILL BE ALLOWED TO EXPIRE BY LATE MORNING.
EVEN THOUGH SHOWERS WILL CONTINUE THROUGH THE
AFTERNOON...ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW CRITERIA.
ON WEDNESDAY A WARM FRONT WILL APPROACH THE AREA THEN MOVE INLAND
WEDNESDAY EVENING. LIGHT RAIN WILL SPREAD INLAND DURING THE DAY.
GENERALLY...THE GFS MODEL FORECASTS HIGHER RAINFALL AMOUNTS THAN THE
NAM...BUT MAINLY TO OUR NORTH ACROSS NORTHWEST OREGON.

&&

.AVIATION...RAIN AND SNOW SHOWERS WILL GRADUALLY DECREASE FROM
WEST TO EAST TODAY THOUGH EXPECT PERIODIC MVFR CEILINGS AND
MOUNTAIN OBSCURATIONS. ALSO...PLEASE CHECK FOR ICING AIRMETS
TODAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ029-
     ORZ030-ORZ031.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
ORZ027-
     ORZ028.

CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ080-
     CAZ082-CAZ083-CAZ084-CAZ085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
     UNTIL 2 PM PST THIS AFTERNOON FOR PZZ350-PZZ356-PZZ370-
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST THIS MORNING FOR
     PZZ350-PZZ370.

RH
Hazardous weather outlook, Nov 4, 9:53 AM PST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
953 AM PST TUE NOV 4 2008

CAZ080-082>085-ORZ027>031-041900-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
953 AM PST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 4, 6:38 AM PST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
638 AM PST TUE NOV 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     SNOW             4 N KENO                42.19N 121.91W
11/04/2008  M2.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            8 HOUR TOTAL ENDING AT 730 AM PST

&&

SPILDE
Local storm report, Nov 4, 6:50 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
650 AM PST TUE NOV 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
11/04/2008  M2.05 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            MONDAYS TOTAL RAINFALL MIDNIGHT TO MIDNIGHT. 5.04 INCHES
            OF RAIN HAS FALLEN SINCE NOVEMBER 1ST.

&&

SPILDE
Local storm report, Nov 4, 7:33 AM PST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
733 AM PST TUE NOV 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     SNOW             N BONANZA               42.20N 121.40W
11/04/2008  E2.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            8 HOUR ACCUMULATION ENDING AT 630AM...WATER VALUE .31

&&

SPILDE
Local storm report, Nov 4, 7:55 AM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
755 AM PST TUE NOV 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     SNOW             11 SSE SPRAGUE RIVER    42.30N 121.41W
11/04/2008  M1.5 INCH        KLAMATH            OR   TRAINED SPOTTER

            7 HOUR TOTAL SNOWFALL ENDING AT 730 AM PST

&&

SPILDE
Local storm report, Nov 4, 8:57 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PST TUE NOV 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       5 NNE SELMA             42.34N 123.57W
11/04/2008  M1.98 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            TOTAL RAINFALL FOR THE PREVIOUS 24 HOURS.

&&

WOODHEAD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Douglas County

When
November 4, 10:00 AM PST to 12:00 PM PST
Where
Central Douglas County forecast zone
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
43.235, -123.636 (the zone’s center; the record gives no point)

A carport near Myrtle Creek Oregon was torn apart by localized high winds between 04/1000 and 04/1200 PST. No winds over 35 mph were reported by any surrounding stations. It is suspected that a microburst caused the damage.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2008Every state in 2008This day in weather historyWarnings in Oregon, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134529.